Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 37, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 6, 2002, 10:50 AM EDT for Muskingum County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2002, 10:50 AM EDT (14:50 UTC)
- Expired
- Jun 6, 2002, 3:45 PM EDT
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 061450 FFWPBZ OHC119-061945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1046 AM EDT THU JUN 6 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 345 PM EDT * AT 1046 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN WILL CONTINUE ACROSS MUSKINGUM COUNTY INTO EARLY AFTERNOON. LOCATIONS GETTING MORE THAN AN INCH AND A HALF OF RAINFALL TODAY WILL HAVE FLOODING IN POOR DRAINAGE AREAS...AND ALONG SMALL STREAMS. * LOCATIONS IN THE WARNING INCLUDE...DRESDEN...WHITE COTTAGE... FRAZEYSBURG...ZANESVILLE...PHILO...AND AVONDALE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 8:50 AM EDT, 2 hours earlier.
Area forecast discussion, Jun 6, 8:50 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 850 AM EDT THU JUN 6 2002 DID EARLY UPDATE TO EXTEND FLOOD WATCH INTO THE AFTERNOON AND TO ALL ZNS. LOW NOW IN SOUTH CENTRAL OHIO FORECAST TO TRACK TO SOUTH OF FA MAINLY THROUGH VA. OVERRUNING RAIN IN THE NORTHERN PORTION OF THE WATCH AREA WITH CONVECTIVE RAIN TO SOUTH. HEAVIEST RAIN NOW HEADING THROUGH CENTRAL OHIO INTO NORTHERN HALF OF WESTERN PA. AS LOW MOVES SOUTH AND EAST OF AREA BY LATE AFTERNOON AND EVENING HEAVIEST RAIN SHOULD TAPER TO SHOWERS AND THAT CONFINED TO THE SERN TIERS. REST UNCHANGED. .PBZ... MD...FLOOD WATCH INTO THE AFTERNOON FOR ZONE MDZ001. OH...FLOOD WATCH INTO THE AFTERNOON FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH INTO THE AFTERNOON FOR ZONES PAZ007>009-013>016-020-021-023-029>032. WV...FLOOD WATCH INTO THE AFTERNOON FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:36 AM EDT | Flash Flood Warning | PBZ | Belmont | 5 hr |
| Jun 6, 1:00 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 6, 2:04 PM EDT | Flash Flood Warning | PBZ | Monroe, Noble | 3 hr |
| Jun 6, 4:52 PM EDT | Flash Flood Warning | PBZ | Coshocton | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.